Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2006, 3:43 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 3:43 PM PDT (22:43 UTC)
- Expired
- Jul 22, 2006, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 105 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -623 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 222244 FFWVEF CAC071-230145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM PDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 645 PM PDT. * AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ON THE SAWTOOTH BURN AREA. * LOCATIONS IMPACTED INCLUDE...YUCCA VALLEY...MORONGO VALLEY... PIONEER TOWN...HIGHWAY 62 AND HIGHWAY 247. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3417 11668 3396 11662 3408 11633 3424 11646 $$
2 follow-up statements
000 WGUS75 KVEF 230004 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 500 PM PDT SAT JUL 22 2006 CAC071-230145- SAN BERNARDINO CA- 500 PM PDT SAT JUL 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY... LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY...HIGHWAY 62 AND HIGHWAY 247. RADAR INDICATED MORE SHOWER ACTIVITY DEVELOPING SOUTHEAST OF THE SAWTOOTH BURN AREA WHICH WILL MOVE TO THE NORTHWEST. POTENTIAL STILL EXISTS IN THE NEAR TERM FOR HEAVY RAINFALL OVER THE BURN AREA WHICH COULD RESULT IN FLASH FLOODING AND MUD AND DEBRIS FLOW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3417 11668 3396 11662 3408 11633 3424 11646 $$
000 WGUS75 KVEF 230115 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 615 PM PDT SAT JUL 22 2006 CAC071-230145- SAN BERNARDINO CA- 615 PM PDT SAT JUL 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY... LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY...HIGHWAY 62 AND HIGHWAY 247. AT 612 PM PDT...RADAR INDICATED MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST OF THE BURN AREA AND MOVING NORTHWEST. RAINFALL OF A QUARTER INCH OR MORE IN 15 MINUTES MAY OCCUR OVER THE BURN AREA WITH THESE STORMS...WHICH WOULD RESULT IN MUD AND DEBRIS FLOWS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3417 11668 3396 11662 3408 11633 3424 11646 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:10 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 22, 2:10 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 PM PDT SAT JUL 22 2006 .SYNOPSIS...STRONG HIGH PRESSURE AND A MOIST UNSTABLE AIR MASS OVER THE REGION WILL PROVIDE HOT CONDITIONS AND ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE WEEKEND AND EARLY IN THE COMING WEEK. && .SHORT TERM...EARLY ON THE MAIN FEATURE OF INTEREST IS THE SMALL MESOSCALE CONVECTIVE VORTEXT WHICH IS CURRENTLY CENTERED NEAR LAKE MEAD. MODELS SHOW THIS MOVING UP THE WEST SIDE OF THE HIGH CENTER OVERNIGHT. THIS FEATURE SHOULD HELP DRIVE CONVECTION THROUGH THE EVENING HOURS ESPECIALLY OVER THE NORTHWEST THIRD OF THE CWA. FURTHER TO THE EAST IT REMAINS TO BE SEEN IF CONVECTION CAN REALLY GET GOING THE REST OF THE AFTERNOON AND EVENING IN THE WAKE OF THE WAVE AND ITS ASSOCIATED SUBSIDENCE. DOUBT MUCH WILL GET GOING THERE...BUT THE FLY IN THE OINTMENT COULD BE CONVECTION OVER THE MOGOLLON RIM WHICH COULD GENERATE AT LEAST A BIT OF A COLD POOL AND PROGRESS WESTWARD IN THE GENERAL FLOW. FEEL BEST CHANCE FOR CONVECTION THIS EVENING AND OVERNIGHT WILL BE IN AREA OF FORCING FROM THE MCV. REALLY DONT SEE A WHOLE LOT OF CHANGE IN THE REST OF THE SHORT TERM AS THE HIGH BUILDS SOUTH. WITH AMPLY MOISTURE TRAPPED UNDER THE HIGH AND MID LEVEL MOISTURE GETTING RECYCLED...FEEL AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE DUE TO SOLAR HEATING ESPECIALLY OVER HIGHER TERRAIN THROUGH MONDAY. FOR TEMPS GENERALLY WENT A FEW DEGREES COOLER THAN THE MET...CLOSER TO THE MAV AS DIRTY HIGH CLOUDS KEEP TEMPS FROM FULL POTENTIAL MOST PLACES. && .LONG TERM... PREVIOUS FORECAST THINKING FOR THE LONG TERM REMAINS ON TRACK AND LITTLE CHANGE HAS BEEN MADE TO FORECAST. UPPER LVL HIGH IN PLACE OVER THE SOUTHERN NEVADA AND ARIZONA BEGINS TO WEAKEN AND SHIFT EASTWARD BY LATE NEXT WEEK AS THE GFS AND THE ECMWF SHOW A TROF MOVING INTO THE WEST COAST AND WEAKENING THE WEST SIDE OF THE HIGH. AFTERNOON CONVECTION WILL CONTINUE THROUGH THE WEEK AS EXPECT LINGERING MOISTURE TO REMAIN TRAPPED UNDERNEATH THE HIGH. THUNDERSTORM CHANCES WILL DECREASE SLIGHTLY AFTER WEDNESDAY AS DRIER SOUTHWESTERLY FLOW MOVES IN. THE WILD CARD FOR LATE NEXT WEEK WILL BE THE EXACT TRACK OF TROPICAL STORM EMILIA. NHC TRACK HAS THE STORM MOVING TO THE NORTHWEST JUST OFFSHORE OF BAJA THROUGH DAY FIVE. MODELS SEEM TO BE BRINGING MOISTURE FROM EMILIA UP INTO OUR AREA LATE NEXT WEEK. WILL HAVE TO BE WATCHED FOR POTENTIAL IMPACTS TO OUR AREA. && .AVIATION...WDLY SCT THUNDERSTORMS ACROSS ALL CORRIDORS THIS AFTERNOON WITH THE HIGHEST CONCENTRATIONS OF STORMS ACROSS THE BEATTY AND DAGGETT CORRIDORS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BAILEY/MOSES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 22, 8:16 AM PDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 816 AM PDT SAT JUL 22 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-230700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 816 AM PDT SAT JUL 22 2006 /816 AM MST SAT JUL 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SLOWLY MOVE THROUGH THE MOJAVE DESERT AREA THIS MORNING AND WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE TO PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA. ALONG WITH FREQUENT LIGHTNING...THE STRONGEST OF THE STORMS WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND STRONG DOWN BURST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS HIGH PRESSURE CONTINUES TO BUILD SOUTHWARD...LOW LEVEL MOISTURE WILL REMAIN UNDERNEATH...CREATING A DAILY CHANCE FOR THUNDERSTORMS...ESPECIALLY OVER AREA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.